Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 977, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 4, 2012, 8:59 AM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 8:59 AM PDT (15:59 UTC)
- Expired
- May 5, 2012, 8:00 AM PDT
- In force
- 23 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
883 WHUS76 KSEW 041559 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 859 AM PDT FRI MAY 4 2012 PZZ131-132-050000- /O.CAN.KSEW.SC.Y.0976.000000T0000Z-120505T1000Z/ /O.NEW.KSEW.SC.Y.0977.120504T1600Z-120505T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 859 AM PDT FRI MAY 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-135-150-170-173-041700- /O.CAN.KSEW.SC.Y.0976.000000T0000Z-120504T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 859 AM PDT FRI MAY 4 2012 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. $$ PZZ133-134-050000- /O.NEW.KSEW.SC.Y.0977.120505T0000Z-120505T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 859 AM PDT FRI MAY 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WIND AND WAVES...ADMIRALTY INLET WINDS BECOMING NW 15 TO 25 KT THIS EVENING. WIND WAVES BUILIDING TO 2 TO 4 FT. NORTHERN INLAND WATERS WINDS BECOMING SW 15 TO 25 KT THIS EVENING. WIND WAVES BUILDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
534 WHUS76 KSEW 042147 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 PM PDT FRI MAY 4 2012 PZZ131-132-050600- /O.CON.KSEW.SC.Y.0977.000000T0000Z-120505T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 PM PDT FRI MAY 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-050600- /O.CON.KSEW.SC.Y.0977.120505T0000Z-120505T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 247 PM PDT FRI MAY 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WIND AND WAVES...ADMIRALTY INLET WINDS BECOMING NW 15 TO 25 KT THIS EVENING. WIND WAVES BUILIDING TO 2 TO 4 FT. NORTHERN INLAND WATERS WINDS BECOMING SW 15 TO 25 KT THIS EVENING. WIND WAVES BUILDING TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
388 WHUS76 KSEW 050336 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 836 PM PDT FRI MAY 4 2012 PZZ133-050445- /O.CAN.KSEW.SC.Y.0977.000000T0000Z-120505T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 836 PM PDT FRI MAY 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SUSTAINED WINDS ACROSS THE NORTHERN INLAND WATERS ARE NOW EXPECTED TO STAY BELOW 21 KT. $$ PZZ131-132-134-051000- /O.CON.KSEW.SC.Y.0977.000000T0000Z-120505T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 836 PM PDT FRI MAY 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
341 WHUS76 KSEW 050943 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 243 AM PDT SAT MAY 5 2012 PZZ134-051045- /O.CAN.KSEW.SC.Y.0977.000000T0000Z-120505T1000Z/ ADMIRALTY INLET- 243 AM PDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS OVER ADMIRALTY INLET HAVE DIMINISHED. $$ PZZ131-132-051500- /O.EXT.KSEW.SC.Y.0977.000000T0000Z-120505T1500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 243 AM PDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WIND AND WAVES...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. WINDS AND SEAS WILL DIMINISH AFTER 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
356 WHUS76 KSEW 051519 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 819 AM PDT SAT MAY 5 2012 PZZ131-132-051630- /O.EXP.KSEW.SC.Y.0977.000000T0000Z-120505T1500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 819 AM PDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW 20 KNOTS. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 4, 3:18 AM PDT, 5 hours 41 minutes earlier.
Area forecast discussion, May 4, 3:18 AM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
318 AM PDT FRI MAY 4 2012
.SYNOPSIS...A LOW PRESSURE SYSTEM SPINNING OFF THE COAST WILL MOVE
ACROSS THE AREA DURING THE DAY TODAY. HIGH PRESSURE ALOFT WILL THEN
MOVE OVER THE REGION TONIGHT AND WILL STRENGTHEN THIS WEEKEND FOR A
DRYING AND WARMING TREND.
&&
.SHORT TERM...
THERE WERE SCATTERED SHOWERS PRESENT EARLY THIS MORNING...MAINLY
OVER THE COAST AND NORTH INTERIOR. THE UPPER LOW RESPONSIBLE FOR THE
INCLEMENT WEATHER WAS SPINNING OFF THE WA COAST AT THIS TIME. THIS
LOW WILL MOVE ACROSS THE AREA DURING THE DAY TODAY FOR A CONTINUED
RISK OF SHOWERS.
AN UPPER RIDGE WILL MOVE OVER THE REGION TONIGHT FOR A DRYING TREND.
BY EARLY SATURDAY MORNING...THE BEST CHANCE OF SHOWERS WILL BE
CONFINED TO THE MOUNTAINS AND A DISSIPATING PUGET SOUND CONVERGENCE
ZONE.
HIGH PRESSURE ALOFT WILL PREVAIL OVER THE AREA ON SATURDAY BUT IT
WILL BE SOMEWHAT DIRTY. THERE WILL BE ENOUGH RESIDUAL INSTABILITY
AND MOISTURE FOR A RISK OF SHOWERS OVER THE MOUNTAINS. THE UPPER
RIDGE WILL AMPLIFY OVER THE PACIFIC NORTHWEST SATURDAY NIGHT THROUGH
SUNDAY FOR DRY AND WARMER WEATHER.
.LONG TERM...
THE MEDIUM RANGE SOLUTIONS CONTINUED THE TREND OF MOVING THE RIDGE
AXIS TO THE ROCKIES ON TUE...THUS ALLOWING AN UPPER TROF OVER THE
NORTHEAST PACIFIC TO APPROACH THE REGION. THE ECMWF ALSO CONTINUED
WITH THE IDEA OF SHOWERS OVER THE CWA ON TUE DUE. DUE TO CYCLONIC
FLOW ALOFT...THE POSSIBILITY OF A WEAK COLD FRONT MOVING ACROSS THE
AREA...AND STRENGTHENING ONSHORE FLOW...DID NOT FEEL COMFORTABLE
KEEPING THE FORECAST DRY FOR TUE. THEREFORE INTRODUCED LOW POPS FOR
THE MOUNTAINS. ALSO INTRODUCED MORE CLOUD COVER FOR THE ENTIRE AREA.
TEMPS FOR THE INTERIOR LOWLANDS MIGHT BE TOO WARM FOR TUE.
AN UPPER TROF WILL PREVAIL OVER THE REGION ON WED FOR MORE CLOUDS...
A SLIGHT CHANCE OF SHOWERS...AND SLIGHTLY BELOW NORMAL DAYTIME
TEMPS. EXPECT HIGH PRESSURE ALOFT TO RETURN ON THU...HOWEVER
CONTINUED ONSHORE FLOW SHOULD KEEP DAYTIME TEMPS FROM RISING MUCH.
&&
.AVIATION...SW FLOW ALOFT WILL TURN NW MIDDAY AS AN UPPER TROUGH
MOVES ACROSS THE AREA. THE AIR MASS IS SOMEWHAT UNSTABLE AND MOIST.
AT THE SURFACE...WEAK LOW PRES OVER EASTERN WASHINGTON COMBINED WITH
A BUILDING HIGH OVER THE OFFSHORE WATERS IS MODERATE WESTERLY TO
SOUTHWESTERLY FLOW AT LOWER LEVELS.
A BROAD CONVERGENCE ZONE CONTINUES FROM NAS WHIDBEY ISLAND SOUTHWARD
TO NEAR PAINE FIELD IN EVERETT. PERSISTENT 3-5SM RA BR OVC010 IS
OCCURRING WITHIN THIS BAND. THIS CONVERGENCE ZONE WILL REMAIN IN
PLACE UNTIL ABOUT 18Z WHEN IT WILL SHIFT SOUTH TO BETWEEN KSEA AND
DOWNTOWN SEATTLE BEHIND THE PASSING UPPER LEVEL TROUGH. 5SM SHRA
BKN025-030 IS EXPECTED MIDDAY WITH THIS BAND. THE GFS AND ECMWF
SOLUTIONS ARE PREFERRED AS THEY PERSIST THE CONVERGENCE ZONE OVER
THE CENTRAL PUGET SOUND THROUGH 12Z SAT. OUTSIDE OF THE CONVERGENCE
ZONE EXPECT SCATTERED SHOWERS WITH OCCASIONAL MVFR CIGS. THE
MOUNTAINS WILL REMAIN MAINLY OBSCURED THROUGH TONIGHT. ALBRECHT
KSEA...WIND 20009-014 KT WILL CONTINUE THROUGH MID AFTERNOON THEN
WILL BECOME VARIABLE AS A CONVERGENCE ZONE SETTLES NEAR THE
TERMINAL. CONDITIONS THROUGH MID MORNING WILL BE MAINLY DRY WITH
CONVERGENCE ZONE ACTIVITY WELL NORTH OF THE TERMINAL AND SKIES MAY
CLEAR AT TIMES. CIGS 025-030 IN OCCASIONAL SHOWERS CAN BE EXPECTED
FROM ABOUT 20Z THROUGH TONIGHT AS THE PUGET SOUND CONVERGENCE ZONE
SETTLES OVER THE VICINITY OF THE TERMINAL. ALBRECHT
&&
.MARINE... THE COMBINATION OF A WEAKENING LOW OVER EASTERN
WASHINGTON AND A BUILDING RIDGE OVER THE OFFSHORE WATERS WILL GIVE
MODERATE ONSHORE FLOW THROUGH THIS EVENING. SMALL CRAFT ADVISORY
CONDITIONS OVER THE NORTHERN COASTAL WATERS AT THE WEST ENTRANCE TO
THE STRAIT AND OVER PUGET SOUND AND HOOD CANAL WILL EASE AROUND 9 AM
THIS MORNING. EXPECT SMALL CRAFT ADVISORY CONDITIONS TO CONTINUE
THROUGH TONIGHT ACROSS THE CENTRAL AND EASTERN STRAIT OF JUAN DE
FUCA...AND SMALL CRAFT ADVISORY NORTHWESTERLY WINDS ARE POSSIBLE
OVER ADMIRALTY INLET LATE THIS AFTERNOON AND TONIGHT.
FLOW WILL BECOME LIGHT LATE TONIGHT INTO SATURDAY AS THE OFFSHORE
RIDGE BUILDS INTO THE INLAND WATERS. THE RIDGE WILL SHIFT BACK INTO
THE OUTER COASTAL WATERS SUNDAY AS A THERMALLY INDUCED TROUGH OF LOW
PRES BUILDS NORTH THROUGH THE INTERIOR VALLEYS OF OREGON. ALBRECHT.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS
FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM AND FROM
JAMES ISLAND TO POINT GRENVILLE FROM 10 TO 60 NM...THE STRAIT
OF JUAN DE FUCA...AND PUGET SOUND/HOOD CANAL.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLNearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.